Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes delayed periods when after tubal ligation?

User rating for this question
Answered by
Practicing since : 1985
Answered : 236 Questions
My tubes have been tied for almost 8 years. Now I've missed my period this month and my period was a little abnormal when I last got it.
Posted Sun, 23 Mar 2014 in Menstruation and Miscarriage
Answered by Dr. Cori Baill 26 minutes later
Brief Answer: Not every abnormal period means pregnancy. Detailed Answer: No method of birth control is perfect. Even eight your old tubal ligations can fail as the body attempts to heal from the damage caused by the ligation. Fortunately that is a rare event but a negative pregnancy test would be reassuring. If a pregnancy does occur it is far more likely to be a tubal pregnancy which can be XXXXXXX for you. It is important to sort that out. There's no reason to avoid a pregnancy test. More importantly other reasons for abnormal periods need to be considered such as thyroid dysfunction or elevated prolactin. Both of these conditions are treatable with medication and can be determined by a simple blood test. Finally, some women can skip occasionally and not find an explanation. Please have the tests above done by your local clinic. I hope your regular cycles resume soon.
Above answer was peer-reviewed by
Follow-up: What causes delayed periods when after tubal ligation? 17 minutes later
Thank you very much. I also took two pregnancy test and they both came back negative.
Answered by Dr. Cori Baill 21 minutes later
Brief Answer: Doubt you are pregnant, really doubt it. Detailed Answer: If menstrual abnormalities persist check the labs I mentioned above. Thanks, and I hope that I was helpful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor